Alert archive / Colorado / Flash Flood Warnings in 2022
Flash Flood Warning 87, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Aug 15, 2022, 9:09 PM MDT for El Paso County, Colorado. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2022, 9:09 PM MDT (03:09 UTC)
- Expired
- Aug 16, 2022, 1:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 56 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 3.2 hours before the alert went out and 366 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 2470 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
139
WGUS55 KPUB 160309
FFWPUB
COC041-160700-
/O.NEW.KPUB.FF.W.0087.220816T0309Z-220816T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
909 PM MDT Mon Aug 15 2022
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
Northeastern El Paso County in east central Colorado...
* Until 100 AM MDT.
* At 909 PM MDT, Doppler radar indicated thunderstorms that will
produce heavy rain across the warned area. The expected rainfall
rate is 1 to 2 inches in 1 hour. This is in addition to the 1 to 3
inches or rainfall experienced earlier this evening. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Calhan, Ramah and Peyton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3885 10406 3885 10456 3913 10459 3913 10405
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
KAM3 follow-up statements
016
WGUS75 KPUB 160414
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
1014 PM MDT Mon Aug 15 2022
COC041-160700-
/O.CON.KPUB.FF.W.0087.000000T0000Z-220816T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso CO-
1014 PM MDT Mon Aug 15 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 AM MDT TUESDAY FOR
NORTHEASTERN EL PASO COUNTY...
At 1014 PM MDT, Doppler radar indicated showers and thunderstorms
producing heavy rain across the warned area. Between 0.5 and 1 inch
of rain has fallen. This is in addition to the 1 to 3 inches of rain
that fell earlier this evening. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Calhan, Ramah and Peyton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3885 10406 3885 10456 3913 10459 3913 10405
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
KAM982
WGUS75 KPUB 160509
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
1109 PM MDT Mon Aug 15 2022
COC041-160700-
/O.CON.KPUB.FF.W.0087.000000T0000Z-220816T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso CO-
1109 PM MDT Mon Aug 15 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 AM MDT TUESDAY FOR
NORTHEASTERN EL PASO COUNTY...
At 1109 PM MDT, Doppler radar indicated light to moderate rainfall
continuing across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Calhan, Ramah and Peyton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3885 10406 3885 10456 3913 10459 3913 10405
FLASH FLOOD...RADAR INDICATED
$$
KAM899 WGUS75 KPUB 160655 FFSPUB Flash Flood Statement National Weather Service Pueblo CO 1255 AM MDT Tue Aug 16 2022 COC041-160705- /O.EXP.KPUB.FF.W.0087.000000T0000Z-220816T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ El Paso CO- 1255 AM MDT Tue Aug 16 2022 ...FLASH FLOOD WARNING WILL EXPIRE AT 1 AM MDT EARLY THIS MORNING FOR NORTHEASTERN EL PASO COUNTY... Flood waters have receded. The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 3885 10406 3885 10456 3913 10459 3913 10405 $$ KT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 3:02 PM MDT, 6 hours 7 minutes earlier.
Area forecast discussion, Aug 15, 3:02 PM MDT, 6 hours 7 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 302 PM MDT Mon Aug 15 2022 .SHORT TERM...(This evening through Tuesday) Issued at 256 PM MDT Mon Aug 15 2022 Key Messages: 1) Widespread showers and thunderstorms are expected across the area this afternoon and evening. 2) Flash flooding will be possible over the higher terrain and urban areas over northern I-25, with severe possible further east. Rest of Today and Tonight... With the main surge of the surface cold front expected to pass through mid-afternoon into early evening, conditions will become favorable for widespread showers and thunderstorms across the CWA into the overnight hours tonight. Across the higher terrain, monsoon moisture and weak steering flow aloft will lead to slow moving storms with high water loads, capable of producing locally heavy rainfall and flash flooding conditions over high risk areas. The main flood concerns will be across all of our burn scars and the Poncha Pass/Chalk Cliffs areas, where running water could produce debris flow or mudslides. Further east, over Teller, Fremont, and El Paso Counties, increasing precipitable water values with the shifting monsoon plume and 1000-1500 J/kg of available CAPE this afternoon will allow for more convective-type showers and thunderstorms, which will be capable of producing flash flood conditions over hilly regions with poor drainage and lower-lying urban areas. Storms may be slow moving and widespread, which could lead to repeated rounds of rain over individual locations. Looking at the severe weather concerns for this afternoon and evening, post-frontal winds across the Palmer Divide will turn more easterly while also increasing in magnitude, which will assist in setting up an environment with 1500+ K/kg of CAPE and 25-30 knots of bulk shear. Current high-res model guidance is showing the possibility for more discrete convection closer to the eastern border of El Paso County, which will be our highest-likelihood area for stronger to severe storms today. Should a severe storm manage to persist in that area, gusty outflow winds of around 60 mph and hail up to 1 inch in diameter will be possible. Convective initiation is expected to start around 20Z this afternoon and persist the rest of the day, depending on storm motions, which will be enhanced as the cold front surges south. Another area of severe weather concern for the day will be Kiowa County, which will have a similar environmental setup to eastern El Paso, but without the enhanced orographics from the Palmer Divide. Storms are less likely to form in this area, but if the cold front manages to push convection into this region, storms are expected to intensify. Precipitation will likely persist over the mountains and Pikes Peak Region into the overnight hours, with a few mountain showers potentially lasting into Tuesday morning. Tuesday... Tuesday is looking wet again, but with less severe weather potential and more flash flooding potential. The shortwave aloft will push more to the east while the upper ridge will build in to our west, dragging up more monsoon moisture with it. Cooler post-frontal air will persist near the surface, enhanced by outflow from nocturnal showers and storms, which will increase stability across the eastern plains by morning. This will serve to greatly limit any convective potential over the eastern plains, but more widespread precipitation will be possible across the higher terrain and southern I-25 corridor. Drier air will filter in from the north aloft, which may decrease activity across parts of the Continental Divide, but looking at potential MLCAPE fields in the CAMS, our western and southeast mountains should have enough instability to develop some afternoon showers and thunderstorms. Our biggest concerns for flash flooding tomorrow afternoon-evening will mainly be across our burns scars, the Spring Burn Scar especially, but there are concerns for flash flooding across the mountains, in general. The adjacent areas may still see appreciable amounts of precipitation and should be closely monitored, even moreso depending on how much rain places get from Monday convection. Looking at temperatures, the onset of cool air will keep things brisk for summertime, with mid-high 70s to near 80 across the plains and I-25, and 60s-low 70s over the high valleys. .LONG TERM...(Tuesday night through Monday) Issued at 256 PM MDT Mon Aug 15 2022 Key Messages: 1) A Flash Flood Watch is in effect for Tuesday night until midnight. 2) Continued chances for afternoon showers and thunderstorms, especially in the high country. 3) Temperatures remain at or slightly below normal on Wednesday, but warm back up to near normal for Thursday and Friday. 4) Chances for more precipitation and cooler temperatures return for this weekend. Tuesday Night and Wednesday.. A Flash Flood Watch has been issued for Tuesday until midnight. Localized heavy rain and thunderstorms are expected to persist until midnight, especially along and east of the I-25 corridor. We remain under northwest flow for Wednesday with daytime high temperatures staying about 5 degrees below normal for most of us. Thunderstorms will be likely over the higher terrain on Wednesday afternoon, with isolated storms possible over the southern sangres, the southern I- 25 corridor, and the Raton Mesa as well. Overall, coverage looks to be less on Wednesday but we could still see some localized flash flooding, especially over flood prone areas and burn scars, mainly due to weak steering flow. Thursday and Friday.. As the ridge strengthens to our west, temperatures begin to warm back to near normal for both days. Both the NAM and the GFS show continued isolated to scattered afternoon thunderstorm development over our far western mountains to include the San Juans, La Garitas, and Central Mountains. The GFS and the EC both depict a weak cold frontal boundary associated with a minor shortwave to our northeast pushing through on Thursday as well. Depending on the timing and intensity of this feature, we could warm up a few degrees more during the day on our plains and have a chance to see strong to severe storm development on our plains as well. If the feature stays weak or arrives earlier, we could see cooler temperatures for our Thursday. As of right now, daytime high temperatures look to get back into the low 90s for the Arkansas River Valley, and upper 80s elsewhere on the plains. The I-25 corridor looks to be near normal with highs in the low 80s and mostly clear sky conditions, with the mountains keeping highs in the 60s and 70s and partly to mostly cloudy skies during the day. Saturday through Monday.. Deterministic models show a low over the Great Basin that begins to interact with a departing Northern Plains low to shift monsoonal moisture back into south central and southeastern Colorado. Ensembles guidance shows daytime highs falling back to near or just below normal for most of the area while chances for precipitation increase, especially for Saturday afternoon. ECMWF members generally keep 24 hour QPF means under 0.5 inches for everywhere along and east of the I-25 corridor, with higher amounts (up to 1 inch) in the high terrain on Saturday. Localized flash flooding will still be a possibly, especially for flood prone areas and burn scars. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 256 PM MDT Mon Aug 15 2022 AVIATION... Showers and thunderstorms will be possible at all three TAF sites this forecast period. KALS: Showers will form in the area after about 20Z this afternoon, with chances of direct impacts to the terminal increasing after about 02Z this evening and lasting towards 06Z or so. Thunderstorms could significantly reduce vis and cigs, and gusty outflow winds upwards of 30 knots will be possible. KCOS: Thunderstorms will form near the terminal by about 21Z, beginning to the west. Gusty outflow winds from these initial storms will likely be 25-30 knots. Storms are expected to come close to the terminal between 22-00Z this afternoon, with more chances for direct impacts from storms increasing after 02Z. If thunderstorms do impact the terminal, locally heavy rainfall will cause reductions in vis to IFR or short-lived LIFR along with lowered cigs. Outflow winds will be erratic and up to about 40 knots. Stronger storms will wane by about 06Z, although light showers may persist in the area for longer. KPUB: Showers and thunderstorms will form near the terminal by about 00Z this evening, with the chance for storms to directly impact the terminal increasing by about 03Z. Gusty outflow winds form storms will be 25-30 knots, increasing to about 40 knots if a thunderstorms moves directly overhead. Locally heavy rainfall could also momentarily reduce vis to IFR to high-end LIFR. Precipitation will begin to dissipate around 06Z, although light showers are expected over and near the higher terrain into the early morning hours. && .PUB WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight MDT tonight for COZ058>063-072>085- 087. Flood Watch from Tuesday afternoon through Tuesday evening for COZ058>066-072>080-083-087-088. && SHORT TERM...GARBEROGLIO LONG TERM...EHR AVIATION...GARBEROGLIO
Hazardous weather outlook, Aug 15, 11:35 AM MDT, 9 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1135 AM MDT Mon Aug 15 2022 COZ058>089-093>099-161745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1135 AM MDT Mon Aug 15 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Widespread showers and thunderstorms are expected across the area this afternoon and evening. The main impact concern will be heavy rainfall producing flash flood conditions across burn scars and higher risk areas for mudslides across the higher terrain. The adjacent plains and I-25 corridor will be seeing the chance for flash flooding conditions for roads, creeks, streams, and lower- lying urban areas. Greatest risks for impacts today will be spread across Chaffee, Lake, Fremont, Teller, and El Paso Counties. A few strong to severe thunderstorms will also be possible across the eastern plains, along and north of Highway 50 and east of I-25, between 2 PM and midnight. Wind gusts in excess of 60 mph, torrential rainfall, and hail up to 1 inch in diameter will be the primary storm risks. Thunderstorms will continue into the overnight hours, with showers lasting over the higher terrain after midnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Widely scattered to numerous thunderstorms will develop during the afternoon and evening hours over the mountains on Tuesday. A few thunderstorms will be possible over the plains, mainly along the I-25 corridor. Flash flooding will be possible, especially over burn scar areas with the Chalk Cliffs/Cottonwood burn scars at highest risk. Scattered thunderstorms will develop during the afternoon over the mountains on Wednesday through Friday. Some storms will be possible over the plains, but more isolated coverage is expected. Flash flooding will be possible, yet the risk will be lessened. Highest risk will be over the Spring burn scar on Wednesday. A slight risk of severe thunderstorms will be possible over the far eastern plains on Thursday afternoon, main threat with these storms will be strong outflow winds of 60 mph or greater, and hail of up to 1 inch in diameter. On Saturday and Sunday, thunderstorms will become more widely scattered to numerous across all areas with a higher risk of flash flooding, especially over the burn scar and urbanized areas. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. GARBEROGLIO/EHR
In the hours before
Local storm report, Aug 15, 5:18 PM MDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
518 PM MDT MON AUG 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HEAVY RAIN 6 ENE BLACK FOREST 39.05N 104.61W
08/15/2022 M1.35 INCH EL PASO CO MESONET
MESONET STATION EW7853 ELBERT.
0500 PM HEAVY RAIN 6 ENE BLACK FOREST 39.06N 104.60W
08/15/2022 M1.70 INCH EL PASO CO MESONET
MESONET STATION DW9235 PEYTON.
&&Special weather statement, Aug 15, 6:14 PM MDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Pueblo CO
614 PM MDT Mon Aug 15 2022
COZ063-076>079-160115-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Northwestern Fremont County Above 8500Ft CO-
Western Mosquito Range/East Chaffee County above 9000Ft CO-
614 PM MDT Mon Aug 15 2022
...A strong thunderstorm will impact portions of east central
Chaffee, central Fremont and north central Custer Counties through
715 PM MDT...
At 613 PM MDT, Doppler radar was tracking a strong thunderstorm near
Royal Gorge, or 21 miles east of Hayden Pass Burn Scar, moving north
at 15 mph. Monsoonal moisture interacting with an outflow boundary
is creating locally heavy rainfall. Radar may be underestimating
rainfall amounts.
HAZARD...Enhanced stream flows due to locally heavy rainfall.
SOURCE...Radar indicated.
IMPACT... Enhanced stream flows.
This storm will remain over mainly rural areas of east central
Chaffee, central Fremont and north central Custer Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3870 10552 3827 10526 3822 10549 3844 10569
3868 10598 3870 10596
TIME...MOT...LOC 0013Z 240DEG 49KT 3845 10535
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
CSS/KAM/KTSSpecial weather statement, Aug 15, 6:28 PM MDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Pueblo CO
628 PM MDT Mon Aug 15 2022
COZ085-160115-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
628 PM MDT Mon Aug 15 2022
...A strong thunderstorm will impact portions of east central El Paso
County through 715 PM MDT...
At 627 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ellicott, or 25 miles east of Colorado Springs, moving northeast at
10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Yoder and Ellicott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3869 10432 3870 10444 3885 10447 3884 10414
TIME...MOT...LOC 0027Z 213DEG 10KT 3874 10436
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KTSSpecial weather statement, Aug 15, 7:01 PM MDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
701 PM MDT Mon Aug 15 2022
COZ076-077-079-081-083-160145-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Northwestern Fremont County Above 8500Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
701 PM MDT Mon Aug 15 2022
...Strong thunderstorms will impact portions of eastern Fremont and
southern Teller Counties through 745 PM MDT...
At 659 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Royal Gorge to 7 miles
southwest of Florence. Movement was northeast at 15 mph.
HAZARD...Winds in excess of 30 mph and torrential rainfall with 1 to
2 inches per hour.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Localized flash flooding may be
possible in low spots in and around Canon City.
Locations impacted include...
Florence, Royal Gorge, Canon City and Penrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3867 10519 3831 10498 3826 10527 3858 10545
TIME...MOT...LOC 0059Z 214DEG 14KT 3858 10536 3831 10521
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
kamSpecial weather statement, Aug 15, 7:43 PM MDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Pueblo CO
743 PM MDT Mon Aug 15 2022
COZ079>081-083-085-086-160245-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-Wet Mountains above 10000 Ft CO-
743 PM MDT Mon Aug 15 2022
...Strong thunderstorms will impact portions of eastern Fremont,
south central Teller, northeastern Custer, southwestern El Paso and
northwestern Pueblo Counties through 845 PM MDT...
At 740 PM MDT, Doppler radar was tracking a line of thunderstorms
along a line extending from 6 miles south of Victor to near Florence
to 8 miles southeast of Junkins Burn Scar. Movement was northeast at
15 mph.
HAZARD...Thunderstorms are producing locally heavy rainfall in
excess of 1 inch per hour. This may lead to localized
flash flooding.
SOURCE...Radar indicated.
IMPACT...Locally heavy rainfall may lead to areas of flash flooding.
Do not drive through flooded roadways.
Locations impacted include...
Southwestern Pueblo, Junkins Burn Scar, Florence, Pueblo Reservoir,
Penrose, Pueblo West, Canon City, Beulah, Wetmore and San Isabel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3868 10505 3851 10473 3807 10466 3795 10511
3865 10521
TIME...MOT...LOC 0140Z 232DEG 15KT 3862 10514 3835 10508 3802 10505
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
kamSpecial weather statement, Aug 15, 9:04 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
904 PM MDT Mon Aug 15 2022
COZ084-085-160345-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
904 PM MDT Mon Aug 15 2022
...A strong thunderstorm will impact portions of eastern El Paso
County through 945 PM MDT...
At 904 PM MDT, Doppler radar was tracking a strong thunderstorm over
Schriever AFB, or 19 miles east of Colorado Springs, moving northeast
at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Schriever AFB, Truckton, Ellicott and Yoder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3863 10445 3873 10453 3893 10461 3901 10435
3868 10410
TIME...MOT...LOC 0304Z 235DEG 10KT 3879 10447
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
kamThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 6:14 PM MDT | Special Weather Statement | PUB | Fremont | 61 min |
| Aug 15, 6:28 PM MDT | Special Weather Statement | PUB | El Paso | 47 min |
| Aug 15, 7:01 PM MDT | Special Weather Statement | PUB | Fremont | 44 min |
| Aug 15, 7:43 PM MDT | Special Weather Statement | PUB | Pueblo | 62 min |
| Aug 15, 9:04 PM MDT | Special Weather Statement | PUB | El Paso | 41 min |
| Aug 16, 1:46 PM MDT | Special Weather Statement | PUB | El Paso | 59 min |
| Aug 16, 4:18 PM MDT | Special Weather Statement | PUB | Crowley | 42 min |
| Aug 16, 4:40 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 35 min |
| Aug 16, 4:43 PM MDT | Special Weather Statement | PUB | Las Animas | 47 min |
| Aug 16, 5:02 PM MDT | Special Weather Statement | PUB | Bent | 43 min |
| Aug 16, 5:45 PM MDT | Special Weather Statement | PUB | Baca, Las Animas | 60 min |
| Aug 16, 5:47 PM MDT | Special Weather Statement | PUB | Bent | 28 min |
Nearby
Flash Flood Warnings in Colorado, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.